MAUDE Adverse Event Report: TIDI PRODUCTS, LLC ALARM SENSOR, CHAIR SENSOR PAD SQUARE 30-DAY; MONITOR, BED PATIENT

TIDI PRODUCTS, LLC ALARM SENSOR, CHAIR SENSOR PAD SQUARE 30-DAY; MONITOR, BED PATIENT
Model Number 8309EL
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Death
Additional Manufacturer Narrative
The alarm and sensor were received and analyzed.On (b)(6) 2022, tidi received information from (b)(6) hospital stating a patient did not survive a fall that occurred in their hospital unit.The hospital was utilizing 8645 posey alarm and 8309el sensor pad.The date of the incident was not shared at that time.(b)(6) hospital asked a tidi territory manager to visit and verify the alarm and sensor settings and functionality.On (b)(6) 2022, a tidi territory manager and the tidi director of product development visited the hospital, verified settings and product functionality and did not find any incorrect settings or product malfunctions that may have contributed to the alarm not sounding.The only difference in settings discovered as found was that the volume was set to low volume setting versus the ifu default high volume setting.During this visit, tidi personnel also learned the date of the death which was on (b)(6) 2022.The hospital reported that the unit was connected to the nurse call system; however, under normal operation, the unit should provide an alarm signal to alert their nurse call station as the unit was set to latching mode.When latching mode is selected and an alarm signal is initiated, the nurse call signal will cease only when the caregiver interacts with the alarm.Even after the patient return to the sensor pad, the caregiver must press the hold button to stop the alarm from signaling the nurse call system.Tidi personnel collected the alarm and sensor for further evaluation.Product evaluation was conducted on the returned unit and this analysis confirmed the product passed all functional testing.During evaluation of the returned devices, the alarm condition was triggered when applied weight was removed from the connected sensor.The system was hooked up to a nurse call simulator and was found to properly trigger the nurse call simulator alarm condition when applied weight was removed from the connected sensor.During evaluation of the returned device, the alarm went into monitoring mode, per the ifu, when weight was applied to the connected sensor.The sensor pad passed both the visual and functional testing, and we were unable to replicate the customer's complaint that the product was not sounding.The nurse call cable was not returned and evaluated.The 8645 sitter on cue and 8309el sensor pad are alarm and sensors designed to provide an early warning when a patient attempts an unassisted exit from a sensor.This system does not prevent falls or injury from falls, and is not a substitute for patient care, rounding and a comprehensive falls management protocol in any facility as indicated in the ifu.The instructions for use (ifu) was reviewed and determined to provide adequate instructions and warnings for the safe and effective use of the device.The ifu has numerous warnings to reduce the risk of serious injury or death.These warnings include always check to ensure staff can hear alarm at the farthest possible distance before leaving patient unattended.The ifu contraindications indicate the sitter on cue may not be suitable for all high fall-risk patients.The sitter on cue should never be used as the only means of surveillance for: agitated, combative or suicidal patients, and patients at extreme risk of a life-threatening fall.The ifu states that to reduce the risk of serious injury or death, test the alarm and sensor for proper operation prior to putting in service with a patient, and each time before leaving the patient unattended.If the alarm and/or sensor do not function properly, remove the alarm and sensor from service and replace them with a properly functioning alarm and/or sensor.Do not use the alarm or sensor if it does not activate each time weight is removed from the sensor or the sensor belt is unfastened.At this time, testing of the product in question shows no evidence that a manufacturing nonconforming contributed to the reported complaint.Therefore, no corrective or preventive actions will be initiated at this time.Per tidi procedures, complaints for this product will continue to be trended and reviewed on a monthly basis.Tidi manufacturer reference file number (b)(4).
 
Event or Problem Description
Per (b)(6) via email: "on cue alarm and chair sensor - patient had a fall.The patient did not survive the fall.The date of the incident was not shared.The alarm and sensor have been pulled from the unit and is with biomed.Biomed has asked that i come in to meet with them and look at the alarm and sensor and verify what settings it is on.".

Brand Name
ALARM SENSOR, CHAIR SENSOR PAD SQUARE 30-DAY
Common Device Name
MONITOR, BED PATIENT
Manufacturer (Section D)
TIDI PRODUCTS, LLC
570 enterprise drive
neenah WI 54956
Manufacturer Contact
chris rahn
570 enterprise drive
neenah, WI 54956
9207514300
MDR Report Key15316713
Report Number2182318-2022-00106
Device Sequence Number12062986
Product Code KMI
UDI-Device Identifier10190676004369
UDI-Public10190676004369
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number8309EL
Device Catalogue Number8309EL
Device Lot Number2109T194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Initial Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown